Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 152, NWS Lake Charles, LA

September 18, 2019Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Sep 18, 2019, 8:49 PM CDT for Jefferson County, Orange County, Texas. It took effect at Sep 19, 2019, 9:32 AM CDT. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Sep 18, 2019, 8:49 PM CDT (01:49 UTC)
In effect from
Sep 19, 2019, 9:32 AM CDT
Expired
Oct 9, 2019, 8:49 PM CDT
In force
20 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River at Beaumont (BEAT2).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
7 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 7:48 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Sep 18, 7:48 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
748 PM CDT Wed Sep 18 2019

.AVIATION...Tropical Depression Imalda lingering over east Texas
will maintain an active weather pattern. Bulk of convection at
this time associated with feature remains over lower southeast
Texas and carrying most robust TAF for the BPT terminal overnight
for rounds of heavy showers and possibly a thunderstorm or two.
Activity is expected to ease further east with rains arriving at
LCH after midnight and carrying -RA prevailing. Maintaining VCSH
at all other terminals overnight and Thursday morning then
transtioning to a PROB30 for the afternoon.

&&

.PREV DISCUSSION... /issued 347 PM CDT Wed Sep 18 2019/

DISCUSSION...The center of Imelda continues to slowly move north
across San Jacinto and Polk Counties in Southeast Texas. Moisture
will continue to stream inland around the circulation through
tonight and Thursday. As typical with tropical systems,
convection has been on the decline through this afternoon, however
rain is expected to amplify late tonight into Thursday morning.
As evident with the satellite, Imelda continues to good outflow
across the east half, if not across 3/4 of the system. This will
allow for night time convection to re-fire and no reason for a
reduction of the FF watch or a downplay of the rainfall wording.
Guidance suggest that a pair of maximum rain totals will occur
near and east of the center and near the coast to just inland
across SETX. The convection will then spread east again through
the day, much like today. This is expected to produce another 1 to
6 inches across the western parishes and another 3 to 10 inches
in Southeast Texas through early Friday. Isolated higher amounts
will be possible.

The storm totals so far across Jefferson County where most of the
highest precip has been are generally in the 4 to 6 inch range,
however the highest is near Hampshire-Fannet with 9.92".

Friday and into the weekend, rain chances will gradually decrease
as the remnants of Imelda exits and high pressure builds in. The
ridge is expected to remain in place through the coming week
keeping afternoon convection on the isolated side.

MARINE...Squally weather is expected across the coastal waters
through Friday as the remnants of Imelda gradually move north
across Southeast Texas. High pressure will build into the region
this weekend through next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  85  71  87 /  40  60  30  40
LCH  75  83  75  87 /  80  80  30  50
LFT  75  86  74  87 /  20  40  20  50
BPT  76  81  77  86 / 100  90  30  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027-030-041-
     073-074.

TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
     216-259>262.

GM...None.
&&

AVIATION...23
Hazardous weather outlook, Sep 18, 3:55 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
355 PM CDT Wed Sep 18 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
192100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
355 PM CDT Wed Sep 18 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

Heavy rain associated with the remnants of Imelda will remain
possible through tonight across Southeast Texas and West
Louisiana. Flash flooding will remain a concern.

Isolated thunderstorms will be possible through tonight with gusty
winds and frequent lightning the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered showers and a few thunderstorms on Thursday. Heavy
downpours, gusty winds and occasional cloud to ground lightning will
be possible with the storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ430-432-435-450-452-455-470-472-475-192100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
355 PM CDT Wed Sep 18 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

Numerous showers and a few thunderstorms. Winds and seas will be
locally higher near the storms, along with occasional cloud to
water lightning and greatly reduced visibilities from heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Numerous showers and a few thunderstorms possible on Thursday.
Winds and seas will be locally higher near the storms, along with
occasional cloud to water lightning and greatly reduced
visibilities from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 7:35 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu4 days
Sep 19, 8:48 AM CDTTornado WarningLCHCalcasieu, Cameron9 min
Sep 19, 8:53 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu7 hr
Sep 19, 9:13 AM CDTSpecial Marine WarningLCH62 min
Sep 19, 9:45 AM CDTTornado WarningLCHCalcasieu, Cameron30 min
Sep 19, 10:14 AM CDTSpecial Weather StatementLCHCalcasieu46 min
Sep 19, 10:29 AM CDTFlash Flood WarningLCHCameron6 hr
Sep 19, 10:51 AM CDTTornado WarningLCHCalcasieu, Cameron24 min
Sep 19, 10:59 AM CDTTornado WarningLCHCameron31 min
Sep 19, 11:21 AM CDTSpecial Weather StatementLCHCalcasieu39 min
Sep 19, 12:06 PM CDTSpecial Marine WarningLCH39 min
Sep 19, 3:49 PM CDTAreal Flood WarningLCHBeauregard, Calcasieu, Cameron3 hr
Sep 18, 8:12 PM CDTFlash Flood WarningLCHJefferson108 min
Sep 18, 8:44 PM CDTFlash Flood WarningLCHHardin, Jasper2 hr
Sep 18, 8:54 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Orange111 min
Sep 18, 9:33 PM CDTSpecial Weather StatementLCHJefferson42 min
Sep 18, 10:05 PM CDTFlash Flood WarningLCHJefferson, Orange115 min
Sep 18, 10:20 PM CDTFlash Flood WarningLCHHardin, Jefferson115 min
Sep 18, 10:30 PM CDTSpecial Weather StatementLCHJefferson45 min
Sep 18, 10:46 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange119 min
Sep 18, 10:56 PM CDTTornado WarningLCHJefferson49 min
Sep 18, 11:42 PM CDTFlash Flood WarningLCHJefferson, Orange2 hr
Sep 18, 11:47 PM CDTTornado WarningLCHJefferson43 min
Sep 19, 12:36 AM CDTFlash Flood Warning EmergencyLCHJefferson, Orange114 min
Sep 19, 12:51 AM CDTFlash Flood Warning EmergencyLCHJefferson114 min
Sep 19, 1:10 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Sep 19, 1:22 AM CDTTornado WarningLCHJefferson23 min
Sep 19, 1:47 AM CDTFlash Flood WarningLCHJefferson, Orange2 hr
Sep 19, 2:30 AM CDTFlash Flood Warning EmergencyLCHJefferson, Orange4 hr
Sep 19, 3:40 AM CDTTornado WarningLCHOrange20 min
Sep 19, 4:16 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Sep 19, 6:32 AM CDTFlash Flood Warning EmergencyLCHJefferson, Orange3 hr
Sep 19, 7:11 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange2 hr
Sep 19, 8:18 AM CDTSevere Thunderstorm WarningLCHJefferson42 min
Sep 19, 8:21 AM CDTRiver Flood WarningLCHHardin, Jasper7 hr
Sep 19, 9:02 AM CDTSpecial Weather StatementLCHJefferson28 min
Sep 19, 9:22 AM CDTFlash Flood Warning EmergencyLCHHardin, Jasper, Jefferson, Newton, Orange12 hr
Sep 19, 9:31 AM CDTSpecial Weather StatementLCHJefferson, Orange44 min

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.